MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 28/+4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 28/+4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 6570-0-228
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Ambulation or Postural Difficulties (2544)
Date of Event 05/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a ceramic head was reported.The event was confirmed via evaluation of the returned device and clinician review of the provided medical records.Method & results: product evaluation and results: visual inspection was performed as part of the material analysis report (mar).On visual examination, the fracture was observed through the neck of the stem with the femoral head remaining locked on the stem trunnion.Discolouration of the stem trunnion was also observed.Fracture of the femoral head was observed with two detached sections of the head returned.A material analysis has been performed.The report concluded: review of exeter v40 stem 44 mm, catalogue # 0580-1-441 confirmed a fracture through the neck of the stem with fracture of the delta v40 ceramic head, catalogue # 6570-0-228, lot code 1078993 also observed.Characterisation using stereo microscopy and scanning electron microscopy confirmed the stem fracture propagated due to fatigue with the final fracture in overload.Characterisation of the v40 ceramic head using stereo microscopy confirmed brittle fracture, associated with post-surgery mechanical damage.No manufacturing or material related defects were observed on the device surfaces examined.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: i have had the opportunity to review documentation related to pi including the product inquiry summary and an ap x-ray of a right total hip.The event description from the product inquiries summary states: distributor reported that stem broke at trunnion.Patient didn't fall.Patient has requested an independent analysis of the stem to the surgeon.The ap x-ray demonstrates a right tha with a trunnion that has fractured at its midpoint.The proximal portion of the trunnion remained within the femoral head and the proximal trunnion and femoral head were completely dissociated from the stem.Fracture of the trunnion of a right tha with dissociation of the proximal trunnion and femoral head is confirmed.The root cause for this complication cannot be determined from this limited documentation.Should additional information become available i would be happy to further this assessment product history review: review of the device history records indicates devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It has been reported by the distributor that "the patient's stem broke at trunnion.Patient didn't fall.Update (b)(6) 2023: both the stem and head were returned for evaluation.Fracture was observed through the neck of the stem with the femoral head remaining locked on the stem trunnion.Fracture of the femoral head was observed with two detached sections of the head returned.

Brand Name
DELTA V-40 CERAMIC HEAD 28/+4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood WD6 3-SJ
UK   WD6 3SJ
2082386500
MDR Report Key16361156
Report Number0002249697-2023-00148
Device Sequence Number6813968
Product Code JDI
UDI-Device Identifier04546540608529
UDI-Public04546540608529
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K052718
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number6570-0-228
Device Catalogue Number6570-0-228
Device Lot Number1078993
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/25/2023
Initial Report FDA Received Date02/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR
Patient SexMale